Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Has pacemaker, in atrial fib all time, swelling in legs and ankles. Is it mean fluid is forming around his heart?

Hi,
My husband is 87 yrs. old. He has a pacemaker, he is in atrial fib all the time. He has a dry cough, it seems worse when he moves around. No temp. I weigh him daily, his weight hasn't varied a whole lot. He has some swelling in the legs and ankles. Does it sound like fluid is forming around his heart. No pain. Should we be concerned?
Asked On : Wed, 16 Oct 2013
Answers:  1 Views:  54
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Treatment/Therapy
Cardiologist 's  Response
Hi friend,
Welcome to Health Care Magic

Cough may mean left heart failure
Some medicines for pressure or failure (like ACE Inhibitors) may also cause cough

Weight gain and leg swelling – mean fluid retention / Right heart or Congestive heart failure

He needs to see his cardiologist / a few investigations are necessary
The treating doctor may suggest them depending on need, based on his assessment of the situation.

Take care     
Wishing all well
God bless
Good luck
Answered: Wed, 16 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor